My Depo Nightmare

It all started back in the Fall of 2013 when I was diagnosed with endometriosis by my doctor. I had known for awhile that something was not right about my monthly menstrual cycles. I was having severe PMS symptoms, and then upon the start of my period the pain was unbearable. I finally decided to get checked out by the doctor. It was not the news that I wanted to hear, but at least it was treatable. The first stop was to receive monthly injections of Depo Lupron. The first injection was painful, and the next morning I was puking in the trash can. As the day went on, I was dizzy and unable to do anything but lay on the couch. I called the doctor’s office and was told that this was to be expected. The nurse suggested that I rest for the day and stay hydrated. This was NOT what I thought the doctor ordered for me. After the second injection, my world had completely come crashing down. I was having severe menopausal symptoms. Now I was starting to understand everything that my mother had told me about her struggles. I was going from hot to cold within seconds and my neck felt like it was on fire. This was an ongoing thing without any moments of relief. I was also becoming very irritable and edgy. I was snapping at my husband and kids for the smallest stuff. I made another appointment to talk to my doctor about my experience. She was very understanding, but handed me a stack of prescriptions to try and combat some of the horrible side effects. I knew after the second shot that this was not going to work long term. I was starting to get depressed, and my body felt like I was about twenty years older. There had to be another way.

After talking to my doctor again, I decided to officially stop taking the Depo Lupron injections. She gave me some pain medications because the return of my period was going to be rough. It took about a month before before my period started and it came on with a vengeance. It was New Year’s Eve 2013, and I was in bed with the worst period pain in the world. I don’t remember much except that I took a heavy dose of pain medication and fell asleep BEFORE 2014 rolled in. The next morning I woke up feeling a little better, but I ended up spending the day in bed. I went back to my doctor in mid January for a follow up appointment. We agreed to start Depo Provera injections which were supposedly not as bad as Depo Lupron. I would also only have to take the Depo Provera shots every three months. I was uneasy about a new medication, but I was willing to try it to avoid having the painful periods. The injection went in my upper arm, and it was sore for a few days. I could definitely tell a difference. I wasn’t feeling much of anything weird AT FIRST. After my second injection in mid March 2014, all hell broke loose. The side effects hit me at full force. I was gagging and puking a few times a week. My stomach became very sensitive. The bloating and gas was horrible. My weight was picking up very rapidly. Before I could catch my breath, I  had gained around twenty pounds. This was not good. The list goes on. Insomnia was becoming my best friend. The worst part was the bleeding. I was bleeding everyday for about two months non-stop. After an emergency doctor’s visit, I was put on medication to stop the bleeding. The depression was settling in more severely. Interest in sex had faded very rapidly (definitely not a good thing when you are married).

My third injection was due in May 2014. I called my doctor’s office and cancelled the appointment. I refused to put anymore of that poison in my body. She told me that my only other alternative was to schedule a partial hysterectomy for early June. I objected to that as well because I believed that GOD could heal me. I sought out some prayer warriors to agree with me for total restoration. The bleeding DID stop in mid May. I am on the road to recovery post Depo. It has not been an easy journey. My body is fighting to figure out some normality and how to eventually get back there. I am still dealing with severe fatigue and nausea. I don’t see how in the world that women could stay on this JUNK for years. It is NOT a good choice. Of course, the doctors will make it sound like an easy solution for a long term problem. I would admonish you NOT to take any injection with the word “DEPO” in it. Our bodies were NOT made to break down synthetic hormones. Please seek out help another way. Go to a health food store, talk to a naturopath doctor, or seek alternative medicine options. Don’t give it to your teenage daughters either. If you do your research on the internet, you will see other “nightmare” stories that other women have written about being on the Depo shots.

I know that I will be okay with time, rest, and natural medicines. I have already started the process, but it will take time. Thank GOD that I woke up before I was too far gone.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s